MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 6mm medium-large clip applier instrument clipping was not at the desired location and there was some other movement.Customer requested a replacement, and the device was replaced with another one, completing the surgery without any issues.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred while the surgeon's head was inside the surgeon console¿s high resolution stereo viewer.And was trying to manipulate the instruments.The failure was no related to the ability to move the instrument.The instrument did not move in the intended direction.The timing of the instrument movement was not appropriate.There was no shakiness or arm-to-arm interference.There were no external collisions.The issue was persistent.The instrument was being clipped and was resolved by using a backup instrument.There was no patient injury.The instrument was inspected prior to use.There was no damage noticed out of the ordinary.The unexpected motion occurred when attempting to clip around the vessel.There was nothing that fell inside the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm medium-large clip applier instrument for failure analysis investigation.The instrument was analyzed and found to have a broken roll idler gear.An internal and external inspection was performed and failed due to a broken idler gear inside of the instrument housing.The broken material was returned with the instrument and found inside the housing.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests.Intuitive motion testing was performed and fail likely due to the broken idle gear.The instrument did not move intuitively with full range of motion in all directions.The clip grip was tested and opened and closed properly and passed clip test.The instrument was retested for functional testing three times and failed the roll function on all three attempts.If the input disk is fully broken, then the instrument can fail to engage.The issue is immediately detectable by the surgeon due to loss of instrument functionality.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.The input disk can be susceptible to chemical or thermal stresses, which can result in the appearance of cracks in the ultem or peek material.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks, and may cause the input disk to break and separate from the instrument.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 6mm medium-large clip applier instrument for advance failure analysis (afa) investigation.The instrument was analyzed and the observations noted in initial fa were confirmed.The instrument exhibits a broken roll gear, specifically a roll idler gear which transfers the rotation of the input disk subassembly to the roll output which is connected to the instrument's main tube.The roll idler no longer transferred the rotation between the two components and manually articulating the main tube did not result in the expected rotation of the input disk.When placed on the in-house system, it was observed that the main tube did not rotate when commanded with the master tool manipulator (mtm) on the surgeon side console (ssc).With the instrument's wrist and joggle joint bent and commanding the instrument to roll, the instrument's distal end would move in a circle, which appeared to be unintuitive motion as the circular motion was unexpected as the expected motion was for the distal end of the instrument to stay in a consistent location and only spin/roll in place.Additionally, in certain orientations over the range of the roll direction, the instrument's distal tip moved opposite as commanded by the mtm.For example, in these orientations the distal tip of the instrument would move upwards when commanded downwards with the mtm.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24470519
Report Number2955842-2026-06389
Device Sequence Number13101590
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)240111(10)K10240111
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberK10240111 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/05/2026
04/02/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/26/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown